Alert archive / New York / Small Craft Advisories in 2017
Small Craft Advisory 10, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Jan 22, 2017, 3:32 AM EST. It took effect at Jan 22, 2017, 7:00 PM EST. It was in force for 48 hr.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2017, 3:32 AM EST (08:32 UTC)
- In effect from
- Jan 22, 2017, 7:00 PM EST
- Expired
- Jan 24, 2017, 7:00 PM EST
- In force
- 48 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
290 WHUS71 KBUF 220832 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 332 AM EST SUN JAN 22 2017 LOZ042-043-221645- /O.NEW.KBUF.SC.Y.0010.170123T0000Z-170124T1800Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 332 AM EST SUN JAN 22 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST TUESDAY. * WINDS...NORTHEAST 20 TO 25 KNOTS. * WAVES...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ CHURCH
13 follow-up statements
219 WHUS71 KBUF 221346 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 846 AM EST SUN JAN 22 2017 LOZ042-043-222200- /O.CON.KBUF.SC.Y.0010.170123T0000Z-170124T1800Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 846 AM EST SUN JAN 22 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST TUESDAY... * WINDS...NORTHEAST 20 TO 25 KNOTS. * WAVES...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
983 WHUS71 KBUF 221954 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 254 PM EST SUN JAN 22 2017 LOZ042-043-230400- /O.CON.KBUF.SC.Y.0010.170123T0000Z-170124T1800Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 254 PM EST SUN JAN 22 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST TUESDAY... * WINDS...NORTHEAST 15 TO 20 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
846 WHUS71 KBUF 230253 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 953 PM EST SUN JAN 22 2017 LOZ042-043-231100- /O.CON.KBUF.SC.Y.0010.000000T0000Z-170124T1800Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 953 PM EST SUN JAN 22 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST TUESDAY... * WINDS...NORTHEAST 15 TO 20 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
500 WHUS71 KBUF 230818 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 318 AM EST MON JAN 23 2017 LOZ044-231630- /O.EXB.KBUF.SC.Y.0010.170124T0900Z-170124T1800Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 318 AM EST MON JAN 23 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 1 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 1 PM EST TUESDAY. * WINDS...NORTHEAST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-043-231630- /O.CON.KBUF.SC.Y.0010.000000T0000Z-170124T1800Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 318 AM EST MON JAN 23 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST TUESDAY... * WINDS...NORTHEAST 20 TO 25 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HITCHCOCK
250 WHUS71 KBUF 231454 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 954 AM EST MON JAN 23 2017 LOZ042-043-232300- /O.CON.KBUF.SC.Y.0010.000000T0000Z-170124T1800Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 954 AM EST MON JAN 23 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST TUESDAY... * WINDS...NORTHEAST 20 TO 25 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ044-232300- /O.CON.KBUF.SC.Y.0010.170124T0900Z-170124T1800Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 954 AM EST MON JAN 23 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 1 PM EST TUESDAY... * WINDS...NORTHEAST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
979 WHUS71 KBUF 231503 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1003 AM EST MON JAN 23 2017 LOZ030-232315- /O.EXB.KBUF.SC.Y.0010.000000T0000Z-170124T0800Z/ LOWER NIAGARA RIVER- 1003 AM EST MON JAN 23 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM EST TUESDAY. * WINDS...NORTHEAST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-043-232315- /O.CON.KBUF.SC.Y.0010.000000T0000Z-170124T1800Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 1003 AM EST MON JAN 23 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST TUESDAY... * WINDS...NORTHEAST 20 TO 25 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ044-232315- /O.CON.KBUF.SC.Y.0010.170124T0900Z-170124T1800Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 1003 AM EST MON JAN 23 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 1 PM EST TUESDAY... * WINDS...NORTHEAST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
242 WHUS71 KBUF 231951 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 251 PM EST MON JAN 23 2017 LOZ042-043-240400- /O.CON.KBUF.SC.Y.0010.000000T0000Z-170124T1800Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 251 PM EST MON JAN 23 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST TUESDAY... * WINDS...NORTHEAST 20 TO 25 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ030-240400- /O.CON.KBUF.SC.Y.0010.000000T0000Z-170124T0800Z/ LOWER NIAGARA RIVER- 251 PM EST MON JAN 23 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST TUESDAY... * WINDS...NORTHEAST 15 TO 20 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ044-240400- /O.CON.KBUF.SC.Y.0010.170124T0900Z-170124T1800Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 251 PM EST MON JAN 23 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 1 PM EST TUESDAY... * WINDS...NORTH 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
201 WHUS71 KBUF 240239 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 939 PM EST MON JAN 23 2017 LOZ042-043-241045- /O.CON.KBUF.SC.Y.0010.000000T0000Z-170124T1800Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 939 PM EST MON JAN 23 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST TUESDAY... * WINDS...NORTHEAST 20 TO 25 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ030-240800- /O.CON.KBUF.SC.Y.0010.000000T0000Z-170124T0800Z/ LOWER NIAGARA RIVER- 939 PM EST MON JAN 23 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST TUESDAY... * WINDS...NORTHEAST 15 TO 20 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ044-241045- /O.CON.KBUF.SC.Y.0010.170124T0900Z-170124T1800Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 939 PM EST MON JAN 23 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 1 PM EST TUESDAY... * WINDS...NORTH 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
831 WHUS71 KBUF 240802 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 302 AM EST TUE JAN 24 2017 LOZ030-240915- /O.EXP.KBUF.SC.Y.0010.000000T0000Z-170124T0800Z/ LOWER NIAGARA RIVER- 302 AM EST TUE JAN 24 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$ LOZ042-043-241615- /O.CON.KBUF.SC.Y.0010.000000T0000Z-170124T1800Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 302 AM EST TUE JAN 24 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WINDS...NORTHEAST 15 TO 20 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ044-241615- /O.CON.KBUF.SC.Y.0010.170124T0900Z-170124T1800Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 302 AM EST TUE JAN 24 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WINDS...NORTH 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ CHURCH
425 WHUS71 KBUF 240837 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 337 AM EST TUE JAN 24 2017 LOZ043-044-241645- /O.EXT.KBUF.SC.Y.0010.000000T0000Z-170125T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 337 AM EST TUE JAN 24 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...NORTH 15 TO 20 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-241645- /O.CON.KBUF.SC.Y.0010.000000T0000Z-170124T1800Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 337 AM EST TUE JAN 24 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WINDS...NORTHEAST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HITCHCOCK/CHURCH
668 WHUS71 KBUF 241444 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 944 AM EST TUE JAN 24 2017 LOZ042-241800- /O.CON.KBUF.SC.Y.0010.000000T0000Z-170124T1800Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 944 AM EST TUE JAN 24 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WINDS...NORTH 5 TO 15 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-044-242245- /O.CON.KBUF.SC.Y.0010.000000T0000Z-170125T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 944 AM EST TUE JAN 24 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...NORTH 15 TO 20 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SMITH
691 WHUS71 KBUF 241754 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1254 PM EST TUE JAN 24 2017 LOZ042-241900- /O.CAN.KBUF.SC.Y.0010.000000T0000Z-170124T1800Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 1254 PM EST TUE JAN 24 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LOZ043-044-250000- /O.CON.KBUF.SC.Y.0010.000000T0000Z-170125T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 1254 PM EST TUE JAN 24 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...NORTHWEST 5 TO 15 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SMITH
893 WHUS71 KBUF 242350 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 650 PM EST TUE JAN 24 2017 LOZ043-044-250100- /O.EXP.KBUF.SC.Y.0010.000000T0000Z-170125T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 650 PM EST TUE JAN 24 2017 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 PM EST THIS EVENING... WINDS AND WAVES HAVE SUBSIDED BELOW ADVISORY LEVELS AT THIS TIME. $$ WOOD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jan 22, 12:59 AM EST, 2 hours 33 minutes earlier.
Area forecast discussion, Jan 22, 12:59 AM EST, 2 hours 33 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 1259 AM EST Sun Jan 22 2017 .SYNOPSIS... Mild conditions will persist through Sunday. A complex area of low pressure will then move northward along the east coast early next week. This system will spread rain into the area Monday, which may change to wet snow late Monday into Tuesday as colder air filters into the region. A return to more typical mid winter cold and snow is expected to arrive late next week. && .NEAR TERM /THROUGH TODAY/... Through tonight, weak surface high pressure, ridged over the Eastern Great Lakes region will maintain light winds, as well as abundant amounts of moisture beneath a strengthening subsidence inversion. This will allow for areas of low clouds and fog to expand through the night, with again poor visibilities. The poorest visibilities will likely be across portions of the north country, and near the southern Lake Ontario shoreline where a light northeast wind over the cool lake waters will bring a layer of stratus and fog inland, especially for Niagara Falls, Rochester and Buffalo. Damp conditions with patchy areas of fog will again continue through the night elsewhere. A significant trough will begin to emerge from the desert southwest this evening, making its way across the southern plains and Gulf coast states/Tennessee Valley by the end of the period. Remaining low clouds and fog/drizzle will may erode on the southern edge near Buffalo mid/late Sunday morning with mid and high level clouds overspreading the area. However, these low clouds will like remain quite stubborn from Niagara to Rochester with the increasing northeasterly flow off Lake Ontario. Temperatures will respond nicely in a strengthening warm air advection pattern with most highs in lower to mid 50s, with 40s across the North Country. Coolest temperatures will be in the Niagara to Rochester corridor where clouds will likely not clear out. Deeper layer moisture arrives late in the day Sunday with leading edge of associated precipitation possibly making it as far north as the Southern Tier by the end of the day. && .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... A storm system will bring an assortment of weather conditions this period, with uncertainty still remaining to precipitation type through a portion of the period. This afternoon a pacific shortwave riding through the southern jet stream is found on water vapor imagery over the dessert southwest. This feature, including a 1.5 PV anomaly down to nearly 600 hPa, will develop a surface low that will cross the SE states early next week, and eventually lift northeastward along the mid- Atlantic and New England coastline. This impressive storm system will pull moisture from both the Gulf of Mexico, and Atlantic to spread abundant moisture over the Eastern Great Lakes region. For our region Sunday night a strong easterly flow will maintain mild temperatures across our region, this from a large area of high pressure over eastern Canada, and the storm system that will be passing through the Tennessee Valley. This flow will maintain temperatures in the lower 40s near Lake Erie, with mid to upper 30s found elsewhere. Initially there will be a mid level dry wedge that increasing moisture will need to overcome before we start to see precipitation reaching the ground. As moisture increases through the night, we will have chance pops increasing from south to north across WNY, while the Eastern Lake Ontario region will likely remain dry. Thermal profiles suggest that falling precipitation should remain as all rain through the night, and into Monday morning. Monday there is still a bit of model uncertainty as to how far north the upper level low, and its associated cold pool reach, with the 12Z GFS and 09Z SREF a bit farther northward than the 12Z ECMWF and 12Z Canadian models. Thermal profiles continue to indicate marginal cooling through the lower atmosphere, and it may very likely be dynamical cooling as the upper level low nears that will change precipitation over to plain snow through the day Monday and into Monday night. The initial slug of deeper moisture, and lift within a trowel signature will come earlier in the day Monday, and the change over to accumulating snow may not be until later in the day Monday and Monday night when the bulk of the deeper moisture will have passed. Will continue to indicate a change over to a wintry mix (sleet and snow) and then all snow by Monday night, though overall snow totals are still very uncertain. If the change over to snow occurs sooner we could see several additional inches of snow. A look at CIPS analogs, the higher percentage of measurable snowfall of 6 inches plus through Monday evening lies across the higher terrain of the Finger Lakes and Eastern Lake Ontario region which will be closer to the influences of the trowel signature. It seems reasonable that this event will produce the greatest snowfall totals (still very uncertain) across the higher terrain of the Finger Lakes and Eastern Lake Ontario region. Will continue with likely pops Monday night as wrap around moisture and CAA brings an additional likely period for light snow. As the upper level low exits off the New England coastline Tuesday precipitation chances will diminish from west to east through the day and evening. A mid level ridge axis will cross the region early Tuesday night, with a likely dry period, before another upper level low, this time in the northern branch of the jet stream nears the region late Tuesday night with a mix of rain and snow. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... In general, model consensus for the long term period is in good agreement. Temperatures will start off above average, but will gradually cool to a more seasonable mid-winter pattern with increasing chances for lake effect snow. On Wednesday morning, a narrow ridge axis will extend up the Eastern Seaboard while low pressure tracks across the Central Great Lakes Region. A warm front associated with this low will likely bring some showers which will start off as rain or snow but trend to all rain as temperatures warm. This will be followed by an ill-defined cold front and surface trough which will move across the region Wednesday night and bring more showers. Outside of the showers, Wednesday should be a warm and breezy day with highs in the 40s. A gradual cooling trend will begin after this, with thermal profiles marginally cold enough to support snow on Thursday. Cold air advection will continue with any precipitation likely to be all snow by Thursday night through the weekend. Precipitation will mainly be from upsloping and residual moisture on Thursday with 850 mb temps running -4 to -6C there will not be any lake induced instability. The pattern becomes more favorable for lake effect snow late in the week and going into the weekend. The mean flow will be westerly, however winds will meander some during this time with the passage of any shortwaves. The most significant one is likely to come Friday night or Saturday, though model consensus differs slightly on the timing. By this time, there should be some lake induced instability but more importantly the moderately strong flow should will likely run down the length of the lakes which will provide favorable conditions for snow bands to develop. Uncertainty in wind direction makes it difficult to pin down exact locations, but in general the typical snow belts would be the most likely areas to see the most snow. && .AVIATION /06Z SUNDAY THROUGH THURSDAY/... There is high confidence in low IFR conditions along the south shore of Lake Ontario, that has already moved into IAG, but is expected to spread southward into BUF and ROC overnight. This low deck of stratus and fog will remain in place during the day on Sunday with an increasing northeasterly flow off Lake Ontario, however some daytime mixing may help to erode the southern edge near BUF for a period Sunday afternoon (potentially giving way to VFR there for several hours). Otherwise, ART and JHW will most likely remain VFR to MVFR overnight with easterly winds keeping lake moisture away from the sites. There may also be patchy areas of drizzle through the night for all airfields...though anything heavier in shower form is unlikely. Outlook... Monday and Monday night...Areas of MVFR/IFR with rain changing to wet snow. Tuesday...Areas of MVFR/IFR with wet snow mixed with rain. Wednesday and Thursday...VFR/MVFR with a chance of rain and snow. && .MARINE... A weak pressure gradient will maintain light winds at less than 15 knots through Sunday morning. Low pressure will then develop and move slowly north along the east coast early next week, while high pressure remains parked over Quebec. The increasing gradient between the two will bring stronger northeast winds to the Lower Great Lakes late Sunday through Tuesday, with winds peaking Monday and Monday night. This will likely bring higher end Small Craft Advisory conditions to the lakes early next week. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...CHURCH/TMA NEAR TERM...CHURCH/THOMAS SHORT TERM...THOMAS LONG TERM...APFFEL AVIATION...CHURCH MARINE...CHURCH/TMA
Hazardous weather outlook, Jan 21, 5:59 AM EST, 21 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 559 AM EST SAT JAN 21 2017 NYZ001>008-010>014-019>021-085-221100- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 559 AM EST SAT JAN 21 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE CHANCE OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A STRONG AREA OF LOW PRESSURE WILL MOVE NORTH ALONG THE EASTERN SEABOARD EARLY NEXT WEEK. THIS SYSTEM WILL SPREAD PRECIPITATION INTO OUR REGION MONDAY INTO TUESDAY. TEMPERATURES WILL BE RIGHT NEAR THE THRESHOLD BETWEEN A COLD RAIN AND WET SNOW MUCH OF THE TIME. THERE REMAINS A GOOD DEAL OF UNCERTAINTY IN MODEL GUIDANCE WITH THE EXACT TRACK OF THIS SYSTEM AND SURFACE TEMPERATURES. IF TEMPERATURES BECOME COLD ENOUGH FOR MAINLY WET SNOW...MODERATE SNOW ACCUMULATIONS MAY BE POSSIBLE FOR PORTIONS OF THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-221100- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 559 AM EST SAT JAN 21 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF HITCHCOCK/CHURCH
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 2:20 PM EST | Winter Storm Watch | BUF | Allegany, Cayuga, Jefferson, Lewis, Livingston, Monroe and 4 more | 13 hr |
Nearby
Small Craft Advisories in New York, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.